MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1¿ XS TRANSSEPTAL NEEDLE, 89 CM LENGTH; TROCAR

ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1¿ XS TRANSSEPTAL NEEDLE, 89 CM LENGTH; TROCAR
Model Number G407216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined. per the instructions for use, vascular perforation is an inherent risk of any electrode placement.
 
Event or Problem Description
A day after the radio frequency procedure, a pericardial effusion in the left atrium on the posterior wall occurred during a transseptal puncture with the needle.The effusion was observed by an echocardiogram.A pericardiocentesis was performed and 500 cc of blood was drained.There were no performance issues with an abbott device.Concomitant devices include: tacticath se, inquiry, advisor, sl0 introducer.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 89 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8405830
Report Number3008452825-2019-00101
Device Sequence Number420150
Product Code DRC
UDI-Device Identifier05414734207232
UDI-Public05414734207232
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberG407216
Device Lot Number6817104
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80